Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Mirtazapine withdrawal  (Read 159 times)

0 Members and 1 Guest are viewing this topic.

Online Daxter

  • Full Member
  • ***
  • Posts: 136
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Mirtazapine withdrawal
« on: February 19, 2014, 08:26:01 AM »
Since tapering off of 7.5mg of Mirtazapine, around 3 days ago, I have been getting horrible nausea, heartburn and a weird feeling in my throat. My burning throat has also worsened, but I never used to get heartburn at all. I feel weak and burning away feels horrid. Is this all normal for withdrawal, especially so soon into my reduction? Will it go away?
Bookmark and Share

Offline hikingchik63

  • Full Member
  • ***
  • Posts: 142
  • Country: 00
  • Rec's: 1
  • Mood: Content
    Content
    • Poke This Member
Re: Mirtazapine withdrawal
« Reply #1 on: February 19, 2014, 11:50:55 AM »
Can u take a small piece of the remeron, a crumb, and see if the symptoms go away? I tapered off of 7.5mg remeron after 2 1/2 yrs, but had no withdrawal. I was on .5mg klonopin when I tapered so that may have helped. I know when I tried to go off of zoloft, I would take a crumb once in a while, and my symptoms would ease up. I finally used prozac to get completely off zoloft.
Bookmark and Share
"Frame your mind to mirth and merriment which bars a thousand harms and lengthens life."--Shakespeare

Online insights

  • Hero Member
  • *****
  • Posts: 4126
  • Country: au
  • Rec's: 94
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Mirtazapine withdrawal
« Reply #2 on: February 19, 2014, 04:24:01 PM »
Is this all normal for withdrawal, especially so soon into my reduction? Will it go away?

Yes, withdrawal symptoms can start within a couple of days. The Mirtazapine half-life is about 24 hours for males (~36 hr for females), so after 3 days there will only be about 1/8th left in your system. Nausea is a common withdrawal symptom, the heartburn not so much and given your history of GI issues may be coincidental or a return of symptoms that have been suppressed by the med, and I suspect the throat symptom is more psychological.

If these are withdrawal symptoms they will definitely go away, usually within a week or two given the low doses you've been on, however, everyone's experience is different so they may subside earlier or later than this.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
2395 Views
Last post September 13, 2007, 09:33:43 AM
by Jillian
6 Replies
4007 Views
Last post July 13, 2012, 07:07:28 PM
by Soccer_Dude
8 Replies
395 Views
Last post February 07, 2013, 05:03:20 PM
by Ava2209
1 Replies
243 Views
Last post April 05, 2013, 06:17:42 PM
by vanilla1969
8 Replies
166 Views
Last post January 13, 2014, 08:35:27 PM
by generalanxiety